MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928857
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: level a investigation - complaint evaluation / complaint history check for the event(s) that occurred.Severity: s_1__; occurrence: a complaint history check was performed and this is the 1st.Related complaint for needle hub separates & does not detach as intended on lot # 0006836.A review of risk management document (b)(4) indicates that the potential risk of this specific reported incident (insulin syringe, needle hub separates, does not detach as intended) was captured and addressed.Investigation summary: no samples were returned therefore the complaint could not be confirmed and the root cause is undetermined.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.A review of the device history record was completed for batch# 0006836.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Investigation conclusion: as no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that an unspecified number of syringe 0.5ml 31ga 8mm 10bag 500 pl/wg experienced hub separation from the device during use.The following information date received for intake: 29-sep-2020.Consumer reported needle hub separated and stayed inside of shield needle shield difficult to remove.Lot #: 0006836.Catalog #: 928857.Date of event: (b)(6) 2020.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.10.Device available for eval?: yes.D.10.Returned to manufacturer on: 10/23/2020.H.6.Investigation: customer returned (1) 1/2cc, 8mm, 31g walgreens syringe in an open poly bag from lot # 0006836.Customer states that the needle hub separated and stayed inside the shield and the shield was difficult to remove.The returned syringe was tested to determine the shield removal force.The shield removal force was measured as 3.61 lbs., which falls within specifications.Also the hub assembly did not separate from the barrel when the shield was removed.A review of the device history record was completed for batch# 0006836.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Root cause cannot be determined at this time as the issue is unconfirmed.
 
Event or Problem Description
It was reported that an unspecified number of syringe 0.5ml 31ga 8mm 10bag 500 pl/wg experienced hub separation from the device during use.The following information date received for intake: 29-sep-2020 consumer reported needle hub separated and stayed inside of shield needle shield difficult to remove.Lot #: 0006836, catalog #: 928857, date of event: 09-28-20.

Brand Name
SYRINGE 0.5ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10714745
Report Number1920898-2020-01443
Device Sequence Number16942927
Product Code FMF
UDI-Device Identifier00311917025360
UDI-Public00311917025360
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2025
Device Model Number928857
Device Catalogue Number928857
Device Lot Number0006836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2020
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1